MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD WOVEN URETERAL CATHETER; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD WOVEN URETERAL CATHETER; MALE EXTERNAL CATHETER
Model Number 36104
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient was unsure in removing the male external catheter as the patient was trying to roll it down as mentioned in the instructions but it would not come off.The representative discussed with the patient if necessary to apply a warm wet compress such as a wet washcloth around the catheter to help to loosen the adhesive.It was advised to gently roll the catheter off the penis.The patient has a box of 100 and used about 40 to 50 and all of them were presented with the same issue.Also noted that they were extremely difficult to get off the plastic lid of the sombrero.The patient stated that they did not just pop off as mentioned in the instructions.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿operator error¿.The lot number is unknown; therefore, the device history record could not be reviewed.A labeling review is not required because labeling could not have prevented this issue.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient was unsure in removing the male external catheter as the patient was trying to roll it down as mentioned in the instructions but it would not come off.The representative discussed with the patient if necessary to apply a warm wet compress such as a wet washcloth around the catheter to help to loosen the adhesive.It was advised to gently roll the catheter off the penis.The patient has a box of 100 and used about 40 to 50 and all of them were presented with the same issue.Also noted that they were extremely difficult to get off the plastic lid of the sombrero.The patient stated that they did not just pop off as mentioned in the instructions.Per follow up via phone on 07may2021, customer stated that the instructions need to be more clear because it was difficult to understand how to remove the catheter from the sombrero.And also stated that the catheter was too sticky so it was difficult to remove from the patient after use.

Brand Name
BARD WOVEN URETERAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11801566
Report Number1018233-2021-02686
Device Sequence Number17315636
Product Code NNX
UDI-Device Identifier00801741071003
UDI-Public(01)00801741071003
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number36104
Device Catalogue Number36104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;